Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 25, NWS Paducah, KY

May 27, 2006Hopkins County, Kentucky

NWS Paducah, KY issued this flash flood warning at May 27, 2006, 8:52 AM CDT for Hopkins County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 8:52 AM CDT (13:52 UTC)
Expired
May 27, 2006, 11:45 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Hopkins County, KY

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.9 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1484 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:00 AM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, May 27, 2:00 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SAT MAY 27 2006

.DISCUSSION...
HPC PLOT SHOWS SURFACE BOUNDARY ACTUALLY NORTH OF OUR CWA...AS
DEWPOINTS SOUTH OF THE BOUNDARY REMAIN IN THE UPPER 60S. CONVECTION
GENERALLY STAYING TO OUR SOUTH THIS MORNING...ALTHOUGH ROUGE SHOWERS
AND THUNDERSTORMS WERE PERIODICALLY FORMING ACROSS THE SOUTHERN TIER
COUNTIES IN SOUTHERN MISSOURI AND KENTUCKY. OTHERWISE...IT WAS A
QUIET NIGHT ACROSS THE CWA.

NOT MANY CHANGES TO THE FORECAST THIS PACKAGE. MAIN CONCERN FOR
TODAY WILL BE CHANCES OF ANY DIURNAL CONVECTION WITH THIS BOUNDARY
IN OUR AREA. IN ADDITION...AN OUTFLOW BOUNDARY OR BOUNDARIES WERE
NOTED ON KPAH RADAR WITH THE STORMS TO OUR SOUTH. THAT COULD BE A
PLAYER IN WHERE CONVECTION FOCUSES TODAY AS WELL. BOTH THE 00Z NAM
AND GFS INDICATE A SWATH OF QPF MAINLY ACROSS OUR CENTRAL AND
EASTERN COUNTIES TODAY. THIS MAY BE DUE IN PART TO A SHORTWAVE...NOW
IN IOWA...THAT IS FORECAST TO PIVOT SOUTHEAST INTO IL...IN AND KY
THIS AFTERNOON. THE 00Z NAM INDICATES THAT ONGOING CONVECTION ACROSS
THE CENTRAL PLAINS WILL MEANDER DOWN THIS WAY EARLY TODAY. YET
ANOTHER SHORTWAVE IS FORECAST TO MOVE UP FROM THE SOUTH. ALL THESE
FACTORS WILL CONTRIBUTE TO A SMALL CHANCE OF SHRA/TSRA THIS
AFTERNOON. ALSO...THE SWATH OF QPF LINES UP WELL WITH WHERE THE BEST
INSTABILITY PARAMETERS COME TOGETHER...ESPECIALLY WITH THE GFS.
HOWEVER...THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS DUE TO WEAK
WIND FIELDS AND WARM TEMPS ALOFT...AS AN UPPER LEVEL RIDGE BECOMES
BETTER ESTABLISHED OVER THE AREA TODAY...MAKING THIS AFTERNOON THE
WARMEST DAY OF THE SEVEN DAY PERIOD.

BY TONIGHT...THE AFORMENTIONED BOUNDARY MORE OR LESS WASHES OUT AS
WE BECOME ENTRENCHED IN SUMMER LIKE STAGNATION THRU MID WEEK NEXT.
AT THE SFC...WE WILL REMAIN SANDWICHED BTWN A HIGH TO OUR EAST AND A
LOW PRESSURE SYSTEM TO OUR WEST. THE MAIN UPPER LEVEL RIDGE AXIS
SHIFTS TO THE EAST ON SUNDAY...WHICH WILL DROP HIGH TEMPS A COUPLE
OF DEGREES OR SO...BUT AGAIN...BEING IN THAT WARM MOIST
FLOW...CHANCES FOR AFTERNOON THUNDERSTORMS WILL CONTINUE. ODDLY
ENOUGH...THE 00Z NAM AND GFS BOTH INDICATE THE BEST CHANCES FOR
PRECIP WILL BE IN THE EASTERN SECTIONS. THE GFS INDICATES THAT THE
BEST INSTABILITY WILL BE LOCATED THERE. MIGHT TRY TO INDICATE THAT
IN SUNDAYS POP GRID. THIS LINES UP NICELY WITH NEIGHBORING OFFICES
AS WELL.

BY MONDAY...A FRONTAL BOUNDARY TO OUR WEST MAKES SOME PROGESS MOVING
EASTWARD. MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE PLACEMENT OF
THE FRONT BY THE BEGINNING OF THE WEEK. HOWEVER...IT WILL TAKE SOME
TIME TO ACTUALLY IMPACT THE WEATHER HERE. IN THE MEANTIME...WE WILL
CONTINUE WITH AFTERNOON CHANCES OF THUNDERSTORMS FOR MONDAY AND
TUESDAY. THE 00Z GFS SHOWS THE FRONT MAKING INTO OUR WESTERN
COUNTIES BY LATE TUESDAY NIGHT AND MOVE THE FRONT THROUGH THE CWA ON
WEDNESDAY AND WEDNESDAY NIGHT...AND EVEN LINGERING IT IN OUR EASTERN
COUNTIES ON THURSDAY MORNING. GOING GRIDS HANDLE THIS TRANSITION
WELL AND WILL NOT MAKE ANY CHANGES.

MOS TEMPS FAIRLY SIMILAR TODAY AND TONIGHT...BUT DIFFER SOME ON
SUNDAY. WILL LEAN TOWARD THE SLIGHTLY COOLER MET GUIDANCE FOR SUNDAY
AS H850 TEMPS SHOULD DROP OFF A FEW DEGREES WITH THE SHIFT OF THE
UPPER HIGH TO OUR EAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 27, 4:33 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT SAT MAY 27 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-280945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. ALTHOUGH WIND FIELDS
ARE WEAK...INSTABILITY PARAMETERS ARE SUFFICIENT ENOUGH THAT AN
ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. LARGE HAIL
WOULD BE THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY...WITH THE GREATEST
CHANCES EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS ARE AGAIN IN
THE FORECAST FROM MONDAY THROUGH THURSDAY IN ADVANCE OF THE NEXT
SLOW MOVING COLD FRONT. IT IS TOO EARLY TO TELL IF THESE STORMS WILL
BE CAPABLE OF PRODUCING SEVERE WEATHER. STAY TUNED TO LATER
OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:29 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley46 min
May 26, 7:50 PM CDTSevere Thunderstorm WarningPAHNew Madrid29 min
May 26, 8:32 PM CDTSevere Thunderstorm WarningPAHButler43 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.